Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 7, NWS St. Louis, MO

February 22, 2014Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Feb 22, 2014, 8:49 AM CST for Marion County, Missouri. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2014, 8:49 AM CST (14:49 UTC)
Expired
Feb 23, 2014, 6:00 PM CST
In force
33 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.54 ft at Feb 22, 2014, 6:00 AM CST.

actionminormoderate5101502/2202/2302/2402/25
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WGUS43 KLSX 221449
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
849 AM CST SAT FEB 22 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

         
             The South Fabius River near 

              ...Taylor


.This Flood Warning is a result of snow melt rainfall and ice jams.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Ice Jams could cause river levels to rise even higher than predicted.  


The National Weather Service will continue to monitor this situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-231449-
/O.NEW.KLSX.FL.W.0007.140222T1449Z-140224T0000Z/
/TAYM7.1.ER.140222T1030Z.140222T1230Z.140223T0000Z.NO/
849 AM CST SAT FEB 22 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the South Fabius River near Taylor
* At 7:30 AM Saturday the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river will fall below flood stage by this evening.
* Impact:  At 9.5 feet...Flood Stage.  Minor flooding begins.

&&
 
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172 3989 9176


$$

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/23  02/24  02/25  02/26  02/27

South Fabius River
  Taylor           9.5    9.54       8.2    4.4    3.1    2.8    2.6
1 follow-up statement
696 
WGUS83 KLSX 230124
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CST SAT FEB 22 2014

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  South Fabius River near Taylor affecting Marion County

...The flood warning continues for the following rivers in 
Missouri...
 
  Middle Fabius River near Ewing affecting Lewis County 

.This Flood Warning is a result of one-half to one inch of 
rain on Thursday, and snow melt that has been occurring 
throughout this past week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-240124-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-140225T0840Z/
/EWMM7.1.ER.140220T2123Z.140223T1200Z.140224T0840Z.NO/
724 PM CST SAT FEB 22 2014

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until late Monday night.
* At  6:30 PM Saturday the stage was 15.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river will continue rising to near 15.5 feet by 
  tomorrow morning. The river will then fall below flood stage early 
  Monday morning.
* Impact:  At 15.7 feet...Right bank overflows upstream of bridge near
  the gage.

&&
 
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162


$$

MOC127-230154-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-140224T0000Z/
/TAYM7.1.ER.140222T1030Z.140222T1230Z.140222T1500Z.NO/
724 PM CST SAT FEB 22 2014

The Flood Warning is cancelled for
  the South Fabius River near Taylor.
* At  6:30 PM Saturday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Fell below flood stage at 9:00 AM Saturday.
* Forecast:  The river will continue to fall to 4.2 feet by Monday 
  morning.

&&
 
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172 3989 9176


$$

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/23  02/24  02/25  02/26  02/27

Middle Fabius River
  Ewing           12.0   15.26      15.5   11.0    6.0    5.1    4.7

South Fabius River
  Taylor           9.5    8.89       7.5    4.2    2.9    2.7    2.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 22, 5:23 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Feb 22, 5:23 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CST Sat Feb 22 2014

.SHORT TERM:  (Through Tonight)
Issued at 228 AM CST Sat Feb 22 2014

Mdls are in fairly good agreement thru the period. Fnt shud
actually move nwd somewhat this morning before a weak sfc wave
develops and pushes ewd thru the region. This sfc wave will be
aided by a couple of s/w that will move thru the region today.
Accas over wrn MO will gradually move ewd this morning. Can not
rule out sprinkles across nrn portions of the CWA, but do not
expect much more than that. However, this afternoon and into this
evening, mdls suggest enuf forcing at all levels shud come
together to support at least a chance for RA. Progd soundings
suggest precip will be all RA, but can not rule out a very brief
period of SN if mdls are not handling the cold air well.

As for temps, trended warmer today given the progd fnt position.
Did not trend as warm across nrn portions of the CWA where the fnt
will be located. Trended twd cooler MOS for tonight with CAA
persists across the region after fropa.

Tilly

.LONG TERM:  (Tonight through Friday)
Issued at 325 AM CST Sat Feb 22 2014

(Sunday through Monday)

Focus will be temps thru the period as precip shud remain to the N
and S of the CWA.

Mdls remain in good agreement thru the period.  With NW flow
persisting over the region, location and timing of any precip will
be difficult to determine very far in advance. Mdls depict a s/w
that may spread some precip across nrn counties on Mon, but shud
remain N of the area. Trended twd cooler guidance for Sun as CAA
persists over the area, but then warmer for Mon with WAA, albeit
weak, begins for a very brief time.

(Tuesday through Friday)

Focus will be temps as going forecast continues to be dry.

The GEM quickly becomes an outlier and have trended away from that
soln and twd a GFS/ECMWF blend as these mdls continue to be in good
agreement thru the period. Mdls prog a deep trof, currently over the
Arctic, to bring a large sfc ridge into the region Tues night and
Wed. Mdls are in good agreement with 925mb temps ranging from -16C
to -12C. This shud result in sfc temps ranging from the lower teens
to around 20F. Have trended temps Tues night and Wed below MOS, but
probably not by enuf as MOS is likely trended twd seasonal avg which
is in the upper 40s. Temps shud moderate slightly late next week,
but remain well below avg.

Tilly

&&

.AVIATION:  (For the 12z TAFs through 12z Sunday Morning)
Issued at 513 AM CST Sat Feb 22 2014

Cold front will move through TAF sites today, reaching KUIN by
around 15z, and KSTL by 00Z. Moisture will be limited, so expect
only widely scattered light rain or sprinkles. Extent of light
rain too limited to place in TAFS at this time, but will have to
monitor closely today. North winds will increase behind the front,
but cigs should only reach upper end MVFR at worst.

Specifics for KSTL: Cold front should reach KSTL by 00Z. Moisture
is limited, so no precip included in TAF, but will have to monitor
closely today. Cigs should reach low end VFR behind the front by
around 09Z, then clear out by around 15Z Sunday.

Browning

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     58  27  38  20 /  30  20  10   5
Quincy          45  18  32  14 /  20  10  10   5
Columbia        57  24  38  19 /  20  10  10   5
Jefferson City  58  25  38  20 /  20  10  10   5
Salem           55  29  38  20 /  10  30  10   5
Farmington      62  31  40  21 /  10  10  10   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 22, 3:47 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
347 AM CST SAT FEB 22 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
347 AM CST SAT FEB 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.